Alert archive / Oklahoma / Wind Advisories in 2017
Wind Advisory 8, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 30, 2017, 3:32 AM CDT for 40 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 30, 2017, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 30, 2017, 12:00 PM CDT
- Expired
- Apr 30, 2017, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 48 counties
Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kiowa County, OK, Lincoln County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.3
The text
As transmitted.
368 WWUS74 KOUN 300832 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 332 AM CDT Sun Apr 30 2017 OKZ004-005-009>011-014>017-021>023-033>039-044-045-TXZ083>090- 010100- /O.NEW.KOUN.WI.Y.0008.170430T1700Z-170501T0100Z/ Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine- Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 332 AM CDT Sun Apr 30 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from noon today to 8 PM CDT this evening. * TIMING...This afternoon and early evening. * WINDS...Northwest winds 30 to 35 mph with gusts of 45 to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
662 WWUS74 KOUN 301454 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 954 AM CDT Sun Apr 30 2017 OKZ024>032-040>043-046>048-050>052-010100- /O.EXA.KOUN.WI.Y.0008.170430T1700Z-170501T0100Z/ Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Seminole-Hughes-Garvin-Murray-Pontotoc-Coal-Carter-Johnston-Atoka- Love-Marshall-Bryan- Including the cities of Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 954 AM CDT Sun Apr 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 8 PM CDT this evening. * TIMING...Through the early evening. * WINDS...Northwest winds 30 to 35 mph with gusts to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004-005-009>011-014>017-021>023-033>039-044-045-TXZ083>090- 010100- /O.CON.KOUN.WI.Y.0008.170430T1700Z-170501T0100Z/ Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine- Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox- Baylor-Archer-Clay- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 954 AM CDT Sun Apr 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...Through the early evening. * WINDS...Northwest winds 30 to 35 mph with gusts of 45 to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
927 WWUS74 KOUN 010051 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 751 PM CDT Sun Apr 30 2017 OKZ004-005-009>011-014>017-021>048-050>052-TXZ083>090-010200- /O.EXP.KOUN.WI.Y.0008.000000T0000Z-170501T0100Z/ Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 751 PM CDT Sun Apr 30 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Wind speeds will continue to diminish slowly this evening and overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:25 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 30, 3:25 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
325 AM CDT Sun Apr 30 2017
.DISCUSSION...
Large closed upper low will transit northwest Oklahoma today with
some lingering showers and some light snow across portions of
northern Oklahoma today. Otherwise, another cool/cold day with
gusty west/northwest winds. Models differ in evolution of surface
low location through the day today, which will play some role in
determining strength of surface winds today. No matter which is
correct expect to see frequent gusts above 40 mph this afternoon.
Will issue a wind advisory for parts of western Oklahoma and
western north Texas this afternoon.
Winds will gradually diminish overnight with clearing skies will
make for another cold night with mid to upper 30s across much of
the area by Monday morning. Nice recovery in temps expected on
Monday as afternoon temps warm into the 70s.
Even warmer conditions expected Tuesday in advance of our next
storm system which will drop southeast through the Rockies into
the Plains Tuesday night into Wednesday. Strong waa will result in
showers and thunderstorms developing quickly Tuesday evening
across central and northern Oklahoma. Very little in the way of
instability is forecast, so do not anticipate severe weather, but
some localized flooding may occur as saturated ground conditions
result in much of the precip going directly to run-off. Subsequent
shifts may need to look at the potential for the need of a small
flood watch. Precip should end Wednesday afternoon, but another
cloudy, windy and cool day expected.
Gradual warm-up will then occur late week into next weekend with
dry conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 51 39 72 50 / 20 0 0 0
Hobart OK 53 36 74 49 / 20 0 0 0
Wichita Falls TX 60 39 78 51 / 10 0 0 0
Gage OK 43 35 70 45 / 50 0 0 0
Ponca City OK 50 38 69 46 / 50 10 0 0
Durant OK 63 43 76 53 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 8 PM CDT this evening for
OKZ004-005-009>011-014>017-021>023-033>039-044-045.
TX...Wind Advisory from noon today to 8 PM CDT this evening for
TXZ083>090.
&&
12/30Hazardous weather outlook, Apr 29, 4:03 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 403 PM CDT Sat Apr 29 2017 OKZ004>048-050>052-TXZ083>090-302115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 403 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through this evening... .Thunderstorms... There is a Marginal Risk of severe thunderstorms across far southeastern Oklahoma. Location... The risk area is along and southeast of an Atoka to Durant line. Timing... Through 7 pm this evening. Impacts... Half dollar size hail and 60 mph. Discussion... Scattered showers and thunderstorms will continue to develop across south central and southeast Oklahoma this afternoon and evening. A few storms may produce some hail and very strong winds. Some of the storms may produce locally heavy rainfall which could result in some flooding. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should be ready for severe weather operations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Chances for thunderstorms will return Tuesday night through Wednesday night across parts of Oklahoma and north Texas. Severe storms are not anticipated. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 29, 10:16 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1016 PM CDT SAT APR 29 2017
OKZ052-300345-
Bryan OK-
1016 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Bryan County Until 1045
PM CDT...
AT 1014 PM CDT, a strong thunderstorm was located 5 miles southeast
of Albany, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3392 9589 3386 9597 3385 9598 3387 9600
3384 9602 3385 9602 3384 9615 3381 9618
3380 9618 3381 9616 3377 9617 3375 9623
3377 9626 3416 9609 3415 9596 3412 9594
3394 9594 3392 9592
TIME...MOT...LOC 0314Z 206DEG 49KT 3383 9610
WRSpecial weather statement, Apr 29, 10:37 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1037 PM CDT SAT APR 29 2017
OKZ048-300400-
Atoka OK-
1037 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Atoka County Until 1100
PM CDT...
AT 1035 PM CDT, a strong thunderstorm was located near Lane, moving
northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Lane, Daisy, McGee Creek Lake and Redden.
LAT...LON 3451 9567 3451 9578 3430 9578 3419 9586
3427 9605 3459 9588 3459 9567
TIME...MOT...LOC 0335Z 206DEG 49KT 3430 9592
WRSpecial weather statement, Apr 29, 10:52 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1052 PM CDT SAT APR 29 2017
OKZ048-300415-
Atoka OK-
1052 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Atoka County Until
1115 PM CDT...
AT 1051 PM CDT, a strong thunderstorm was located near Daisy, moving
northeast at 65 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Daisy and Redden.
LAT...LON 3451 9567 3451 9578 3444 9578 3451 9593
3460 9588 3459 9587 3459 9567
TIME...MOT...LOC 0351Z 206DEG 56KT 3454 9580
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:07 PM CDT | Special Weather Statement | OUN | Coal, Johnston | 23 min |
| Apr 29, 7:23 PM CDT | Special Weather Statement | OUN | Hughes | 52 min |
| Apr 29, 7:33 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Love and 2 more | 117 min |
| Apr 29, 8:03 PM CDT | Special Weather Statement | OUN | Seminole | 27 min |
| Apr 29, 9:10 PM CDT | Special Weather Statement | OUN | Bryan | 50 min |
| Apr 29, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 37 min |
| Apr 29, 10:16 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Apr 29, 10:37 PM CDT | Special Weather Statement | OUN | Atoka | 23 min |
| Apr 29, 10:52 PM CDT | Special Weather Statement | OUN | Atoka | 23 min |
| Apr 30, 2:16 AM CDT | River Flood Warning | OUN | Logan | 15 hr |
| Apr 30, 2:18 AM CDT | River Flood Warning | OUN | Logan | 29 hr |
| Apr 30, 4:05 AM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 29 hr |
Nearby
Wind Advisories in Oklahoma, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.